DIPSS Myelofibrosis Score Calculator

Enter the clinical values to compute the DIPSS points and risk group.

How it is calculated

The tool adds points for five findings. Age strictly above 65 years: 1 point. White cell count strictly above 25 (×109/L): 1 point. Hemoglobin strictly below 10 g/dL: 2 points. Peripheral blasts of 1% or more: 1 point. Constitutional symptoms answered Yes: 1 point. The total (0 to 6) is then grouped: 0 points is group 0 (low), 1 to 2 is group 1 (intermediate-1), 3 to 4 is group 2 (intermediate-2) and 5 to 6 is group 3 (high). The risk group is printed as that number, 0 to 3, not as a name. Age 65 exactly, WBC 25 exactly and hemoglobin 10 exactly score nothing. All four numeric fields are required. It is a scoring aid for clinicians, not a diagnosis.

Worked example

A patient is 68 years old with a WBC of 12, hemoglobin of 9.2 g/dL, no circulating blasts (0%) and constitutional symptoms. Age over 65 adds 1. WBC 12 is not above 25, so 0. Hemoglobin 9.2 is below 10, so 2. Blasts 0% is under 1%, so 0. Symptoms add 1. The total is 1 + 0 + 2 + 0 + 1 = 4 points, which falls in the 3 to 4 band, so the risk group shows 2 (intermediate-2).

Try this example →

Common mistakes

  • Reading the risk group number as points. The group is a code from 0 (low) to 3 (high), while the total points range from 0 to 6.
  • Entering hemoglobin in g/L (for example 92) instead of g/dL (9.2). A value of 92 scores no anaemia points and understates the risk.
  • Using the bone marrow blast percentage instead of peripheral blood blasts, which the score is defined on.
  • Entering the white cell count as 12,000 instead of 12 in ×109/L; 12,000 would wrongly add a point.
  • Treating exactly 65 years or exactly 25 WBC as a point. The cut-offs are strictly above 65 and above 25, so those values score zero.

Sources

About this calculator

The Dynamic International Prognostic Scoring System (DIPSS) assigns points for five factors in primary myelofibrosis: age over 65 (1 point), white blood cell count over 25×10⁹/L (1 point), hemoglobin under 10 g/dL (2 points), circulating blood blasts of 1% or more (1 point), and the presence of constitutional symptoms like fever, weight loss, or night sweats (1 point). The total score sorts patients into four risk groups — low, intermediate-1, intermediate-2, and high — each with a distinct predicted median survival.

Hematologists and oncologists use the DIPSS score to estimate prognosis at any point during the disease course (unlike the original IPSS, which is only validated at diagnosis) and to guide decisions such as the timing of allogeneic stem cell transplantation, the only currently curative treatment for myelofibrosis.

Was this helpful?

You can pick up to 3 reactions.

Comments (1)

  • Editorial team

    Keep in mind what these five items leave out. DIPSS looks only at age, white cell count, hemoglobin, blasts and symptoms, so it ignores platelet count, transfusion need and chromosome findings, which the extended DIPSS-plus model adds. The two tools can therefore disagree for the same patient. Treat the group here as one input for the haematology team, not a verdict. Which other myelofibrosis score would you like to see supported here?

Popular calculators

All Calculators